Dosing during luteal phase not enough?

by Stephany
(USA)

Hi Wray,

First, thank you for all of your work and diligence! I am 37, have felt "out of whack" for years. Doctors would tell me I was fine and put me on a different birth control pill to control my hormones. I started on BCP when I was about 15 when my mom took me to the doctor for severe PMS symptoms. Have been on hormonal birth control off and on, mostly on, until about 2 years ago. After a panic attack, I decided I'd had enough and stopped all synthetic hormones.

I have visited several docs over the last couple of years, feeling super anxious, depressed, insomnia, but constantly fatigued, loss of libido. I knew I suffered from adrenal fatigue, from overuse of ephedra based diet pills in my 20's and caffiene overuse in my 30's as energy boosters because of my constant fatigue. The only way I could feel "normal" was with caffiene. Have cut back drastically, but still drink at least one cup of coffee 5 days a week, no more than two.

Over the years I have also been prescribed several different SSRI's trying to deal with the depression. Stopped those 5 years ago because of the side effects, but often considered trying again.

My PMS was also very bad with cramps, severe headaches, mood swings, ranging from weepiness to aggression, acne, bloating and sugar cravings.

I finally got to a doc who tested my hormones and found my progesterone low. I knew enough by then that I didn't want synthetic progesterone and chose to supplement with the natural cream. The first couple of months I used 40mg as directed by my doc. Estrogen dominance kicked my butt! Luckily I found your site and upped my dosage to 120mg. Then, I used the cream daily to help restore balance. For the first time in I can't remember how long, I feel normal. Even, balanced, mood stable and able to handle stress much better.

Speaking of stress, this has been an extremely stressful period in my life. The last 12-18 months have been some of the hardest periods of my life and the last few months and I don't know how I would have made it without progesterone cream to help me stay even and rational with drastically reduced anxious swings.

Question: Once I got clear from your website on dosage, I took about 120-140mgs daily for 2 months trying to just balance out. Last month, I tried to go back to luteal phase dosing but in the days without progesterone cream I could feel my emotional state slipping backward! Seriously. As soon as I started up the cream again, within a couple of days I was back to feeling balanced and even. This month, I only skipped 2 days, and started to feel the down slide. It was restored after I resumed dosing. I am worried about dosage. I don't want to further throw my hormones out of whack, but am afraid to wait until luteal phase for dosing. I NEED progesterone cream. How long will this last? Any suggestions?

Comments for Dosing during luteal phase not enough?

Click here to add your own comments

Nov 09, 2014
Also...
by: Stephany

In the last couple of months of taking a higher dosage, I FEEL much better finally, but find that I am spotting for much of my cycle. I start spotting about a week before my period is expected to start. I have been tracking my cycles for over a year and I average about 28 day cycles. I also tend to take 120mgs 1x/day. I tried 60mg 2x/day last month and did not feel as good. Strange. So I stuck to 120mg 1x/day.

Am also taking Vitamin D 10,000iu per day and a high potency B supplement in addition to a daily vitamin. Keep sugar and grain intake pretty low unless I am really struggling with stress when I have severe cravings.

Feb 04, 2015
Does Wray not answer anymore?
by: Stephany

Is there anyone answering questions anymore or is this site unmonitored?

Feb 15, 2015
Does Wray not answer anymore?
by: Wray

Hi Stephany I do answer queries, but I've decided not to answer them all as I used to do, even from people who used another brand of cream. So now I answer people who use our cream, it gives me more time to enjoy life, I was becoming burnt out. Take care Wray

Feb 15, 2015
still responding
by: Anonymous

Wray is still answering questions. Sometimes for some reason she misses a post here. She has mentioned that in other postings.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...